Hail, Monona
- When
- March 7, 10:38 AM CST
- Where
- Monona County, 7 mi E of Castana
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.083, -95.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 7, 3:07 AM CST, 7 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 307 AM CST TUE MAR 7 2006 .DISCUSSION... ACTIVE PATTERN CONTINUES WITH QUITE A FEW PRECIPITATION EPISODES IN THE FORECAST. STRONG THETA-E ADVECTION IS UNDERWAY THIS MORNING AND ALTHOUGH WE ONLY HAVE A DENSE CIRRUS CANOPY SO FAR...MOISTURE TRANSPORT IS STRONG AND WILL CONTINUE TO BE SO THROUGH A GOOD PORTION OF THE DAY. AS FORECAST SOUNDINGS HAVE INDICATED...EXPECT SATURATION OF THE AIR COLUMN TO OCCUR QUITE RAPIDLY AROUND 13-16Z FOR MOST LOCATIONS. MID LEVEL SHORTWAVE CONTINUES TO MOVE ACROSS WY/CO AND WILL MOVE INTO CNTRL NEBRASKA BY 18Z PROVIDING LARGE SCALE ASCENT ACROSS EASTERN NEBRASKA AND WESTERN IOWA THRU MUCH OF THE AFTERNOON. 45-55KT LOW LEVEL JET WL BE ADVECTING 6-10C 850MB DEWPOINTS INTO THE FORECAST AREA. THUNDERSTORMS A GOOD BET WITH 700-500MB LAPSE RATES AROUND 7.0-8.0 C/KM LATE MORNING THRU THE AFTERNOON. THUNDERSTORMS/SHOWERS SHOULD DEVELOP NEAR OR SHORTLY AFTER 16Z ACROSS MUCH OF THE AREA AND QUICKLY SHIFT EAST AS SHORTWAVE MOVES ACROSS THE AREA. INSTABILITY AXIS EXTENDS ALONG MO RIVER BY 18Z AND SHIFTS EWD QUITE RAPIDLY AS WELL THRU 00Z WED. PCPN SHOULD END ACROSS MOST AREAS THIS EVENING AS FORCING MOVES EAST OF THE AREA. FOCUS THEN TURNS TO SFC LOW STRENGTHENING ACROSS WESTERN KANSAS TONIGHT AS STRONGER/SLOWER SHORTWAVE TROF MOVES ACROSS THE FOUR CORNERS REGION. SFC AND 850MB FRONT SET UP ACROSS NEB/KS BORDER BY 12Z WED AND WITH PLENTY OF LLVL MOISTURE AROUND ...THUNDERSTORMS A GOOD BET ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA DURING THE OVERNIGHT HOURS. MODELS BEGIN TO DIVERGE IN SOLUTIONS FROM HERE AND SO HAVE GONE TOWARDS HPCS PREFERENCE TOWARDS THE GFS. SHORTWAVE ENERGY EJECTS OUT AHEAD OF UPPER TROF AS SFC LOW DIGS ACROSS KANSAS AND PUSHES SFC FRONT NORTH INTO EAST CENTRAL NEB AND SWRN IA. THUNDERSTORMS QUITE LIKELY NEAR THIS FEATURE THRU MUCH OF THE DAY WEDNESDAY. STRONG UPPER LEVEL DIVERGENCE IN ASSOCIATION WITH COUPLED UPPER JET STRUCTURE SHOULD HELP KEEP PCPN CHANCES GOING NORTH OF THE FRONT ACROSS NERN NEB AS THE GFS INDICATES. SFC LOW MOVES INTO CNTRL IA AND WRN MO BY 12Z THURSDAY. SOME PCPN MAY LAG BEHIND THIS AND COLD AIR INTRUSION COULD CHANGE SOME OF THIS OVER TO A SNOWY MIX ACROSS NORTHEAST NEBRASKA LATE WEDNESDAY NIGHT. DID NOT CHANGE MUCH IN THE EXTENDED PORTION OF THE FORECAST WITH SERIES OF SHORTWAVES EJECTING OUT OF WESTERN LONGWAVE TROF. WILL BE A CONTINUED CHANCE OF PRECIPITATION THRU MUCH OF THE PERIOD WITH GFS BRINGING IN MUCH COLDER AIR THAN PREVIOUS RUNS. ECMWF CONTINUES TO BE WARMER SO HAVE NOT CHANGED MUCH IN THE WAY OF TEMPS OR PCPN TYPES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 537 AM CST TUE MAR 7 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 537 AM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY. SEVERE STORMS ARE NOT ANTICIPATED...BUT SOME SMALL HAIL IS POSSIBLE. THUNDERSTORMS SHOULD BEGIN TO DEVELOP ACROSS MUCH OF THE OUTLOOK AREA LATER THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS...ENDING FROM WEST TO EAST. THERE IS A CONTINUED CHANCE OF A FEW THUNDERSTORMS ACROSS FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. SEVERE STORMS ARE NOT EXPECTED...HOWEVER SOME SMALL HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA FROM WEDNESDAY INTO WEDNESDAY NIGHT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE... WITH THE GREATEST CHANCE ACROSS SOUTHEAST NEBRASKA. SCATTERED THUNDERSTORMS BELOW SEVERE LIMITS ARE EXPECTED ACROSS THE REMAINDER OF THE OUTLOOK AREA. THE WEATHER PATTERN IS EXPECTED TO BE UNSETTLED THROUGH THE REST OF THE FORECAST PERIOD. THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF THE PERIOD. SOME SEVERE STORMS MAY OCCUR...BUT THIS WILL DEPEND ON THE TRACK OF SEVERAL LOW PRESSURE SYSTEMS MOVING THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. GRIFFIS
The Omaha radar (KOAX), 98 km away, was scanning. The volume nearest the first event began at 16:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495179.